• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Anyone else experienced coming off mirtazapine?

#1
My gp is taking me off mirtazapine as it’s not working as an antidepressant. Slightly concerned that he said I should be able to come off it in a week by reducing my dose by 15 mg everything couple of days. I’ve been on 45 mg dose for around 5 months. First night tonight on 30mg. It’s going to be difficult to work out what’s a symptom of coming off them and just a normal bad night. At the moment just can’t sleep! My previous side effects have been what I can only describe as electric shocks, sometimes going through my entire body or sometimes like a speed camera going off in my head. I’m not looking forward to the next few days. Has anyone else ever tried to come off these?
 

LOSTINSIGHT

Well-Known Member
#2
In my experience and research Drs are tapering people way too fast .
the electric shock ,is that a sideafect of the meds or coming off them before .i had it coming off meds/reducing before .
the slower the better you can come off meds to be safe. .survivingantidepressants.org is a site with alot of knowledge of coming off meds.
Hopefully your DR will be of help if you want to be safer and slower .
Dont go reading any stories on that site that mite trigger you ,keep to specifics in regards your case .
there will be a search box on top right ,,put in "tapering off mirtizapine ".they go by the motto of tapering 10% of your dose to reduce any problems .
Peace.
 
Last edited:
#3
Thank you @lostsight The electric shocks happened when I started the medication and were worse on one occasion when I missed a dose. I describe as having a speed camera going off in your head. I’m currently on day 2 of reduction of 15mg and experiencing palpitations, nausea and I’m lightheaded. My solution? Down a couple of glasses of red wine and consider going cold turkey by stopping the entire lot. I will however, when the wine is starting to lose its effect, take a look at this website. Thank you for taking the time to look this up for me.
 

LOSTINSIGHT

Well-Known Member
#4
Thank you @lostsight The electric shocks happened when I started the medication and were worse on one occasion when I missed a dose. I describe as having a speed camera going off in your head. I’m currently on day 2 of reduction of 15mg and experiencing palpitations, nausea and I’m lightheaded. My solution? Down a couple of glasses of red wine and consider going cold turkey by stopping the entire lot. I will however, when the wine is starting to lose its effect, take a look at this website. Thank you for taking the time to look this up for me.
Your welcome.
Please take a look at that site.it was created by people that take these drugs and there experience .
Please take it safe .
Peace.
 

Please Donate to Help Keep SF Running

Total amount
$410.00
Goal
$255.00
Top